MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Some marks were observed on lens surface.Both haptics were observed detached.The detached haptics were not returned.The conditions of the product returned is consistent with a unit that has been previously handled and prepare for surgical process.The complaint issue reported as haptic damaged could not be verified.However, haptic detached was identified on product returned.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional investigations were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a za9003 28.0 diopter intraocular lens (iol) was explanted due to a broken haptic.No additional information was provided.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6878089
Report Number2648035-2017-01677
Device Sequence Number19142161
Product Code HQL
UDI-Device Identifier05050474529175
UDI-Public(01)05050474529175(17)201221
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/21/2020
Device Model NumberZA9003
Device Catalogue NumberZA90030280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;